PRODUCT LIABILITY

Are Zhu Zhu Pets Harmless Fun or Dangerous Toys?

Submitted by jrlaw on Dec 11th, 2009

As with every year, this year there is another hot toy on the market that all of the kids (and their parents) are desperate to get their hands on. This year’s most coveted toy is the Zhu Zhu pet. These robotic hamsters, which simulate many activities of the real pet, have been become enormously popular and have been flying off the shelves. Recently though, according to an Associated Press story, consumer group, GoodGuide, ran safety tests on the popular product and found it to have unsafe levels of the dangerous metal antimony. In one of the models known as “Mr. Squiggles”, the levels of 93 parts per million found in the toy’s fur and 106 parts per million in its nose were well above the permissible level of 60 parts per million.

Are You Aware of the Risks Associated with Premarin?

Submitted by jrlaw on Dec 11th, 2009
Menopause is a part of life that many women dread, and with good reason. Almost all women have grown up hearing tales of hot flashes, mood-swings and emotional outbursts. While some women breeze through “the change” with little to no discomfort or inconveniences, menopause can come with a host of troubling changes, but sometimes the dangerous drugs prescribed to combat these issues can be even more harmful than the original problems. 
 
At the root of many of the unwelcome symptoms of menopause is the rapid drop off in estrogen that occurs after menopause. According to an article on Wikipedia, estrogen plays a part in a great number of roles in women’s health. Not only does it prepare the uterus for pregnancy, but it also aids in metabolism, skin and blood vessel health, protein synthesis, blood coagulation, fluid balance, gastrointestinal health, lung function, mental health and many other roles. When estrogen levels decline, according to WomensHealthCareForum.com, menopausal and peri-menopausal women can experience a range of symptoms including, hot flashes, night sweats, sleep disturbances, vaginal changes, loss of bone density, mood swings, urinary problems, lack of concentration, low libido, weight changes and hair thinning.

ALERT: Stork Craft Recalls more than 2.1 Million Drop-Side Cribs

Submitted by jrlaw on Nov 24th, 2009

The U.S. Consumer Product Safety Commission (CPSC), in cooperation with Stork Craft Manufacturing Inc., of British Columbia, Canada, today announced the voluntary recall of more than 2.1 million Stork Craft drop-side cribs, including about 147,000 Stork Craft drop-side cribs with the Fisher-Price logo. The recall involves approximately 1,213,000 units distributed in the United States and 968,000 units distributed in Canada.

 

CPSC, Health Canada, and Stork Craft are aware of 67 drop-side detachment incidents occurred in the United States and 43 in Canada. The incidents include 12 entrapments in the U.S. and three in Canada. Four of the entrapments resulted in suffocation: a 7 month old in Gouverneur, N.Y.; a 7 month old in New Iberia, La.; a 6 month old in Summersville, W.Va.; and a 9 month old in Bronx, N.Y. Included in these incidents are 12 falls from cribs in the U.S. and eight in Canada. Fall injuries ranged from concussion to bumps and bruises. The cribs involved in these incidents had plastic drop-side hardware that had broken, missing, or deformed claws, connectors, tracks, or flexible tab stops; loose or missing metal spring clips; stripped screws and/or drop-sides installed upside-down.

 

ALERT: Strollers Recalled for Fingertip Amputation Hazard

Submitted by jrlaw on Nov 20th, 2009

About a million Maclaren strollers sold by Target and Babies "R" Us were recalled Monday, after 12 reports of children having their fingertips amputated by a hinge mechanism.

ALERT: Vicks Nasal Spray Recalled

Submitted by jrlaw on Nov 20th, 2009

Procter & Gamble is recalling Vicks Sinex nasal spray in the United States, Britain and Germany after finding it contained bacteria. The company said it announced the voluntary recall after finding the bacteria in a small amount of product made at a plant in Germany.

ALERT: Office Depot Chair Recalled

Submitted by jrlaw on Nov 20th, 2009

The U.S. Consumer Product Safety Commission in cooperation with Raynor Marketing recalls Quantum Office Chairs due to a potential cause of injury.

Is Sudden Acceleration in Toyota Cars a Liability or a Defect?

Submitted by jrlaw on Nov 10th, 2009

Imagine driving down a street in your neighborhood on a sunny day in a Toyota. Then, sudden acceleration in speed results in a runaway car that cannot be stopped. Unfortunately, this has become a reality for some. This ordeal has caused Toyota customers to become terrified to drive their automobiles.

The Facts behind Runaway Cars

ALERT: Hospitalizations and Fatalities Cause a Massive Meat Recall

Submitted by jrlaw on Nov 6th, 2009

This week an E-coli contamination incident and consequential meat recall occurred at a processing plant in Ashville, N.Y. Fairbank Farms has issued a massive ground beef recall, affecting nearly 546,000 pounds of meat that was delivered to stores from North Carolina to Maine, according to a current Associated Press article.

ALERT: Jelly Belly Left Peanuts Off Ingredient List

Submitted by jrlaw on Nov 6th, 2009

Jelly Belly Candy Company is recalling 7.5-ounce cylinder-style packages of 49 Flavors Jelly Belly jelly beans because the package is incorrectly labeled. The mislabeled packages failed to list peanut butter and peanut flour in the ingredient statement. People who have an allergy to peanuts or a severe sensitivity to peanuts run the risk of serious or life-threatening allergic reaction if they consume these ingredients.

Reglan Linked to Neurological Disorder

Submitted by jrlaw on Nov 5th, 2009

On Feb. 26, 2009 the Food and Drug Administration warned consumers against the “chronic use of metoclopramide-containing drugs [including Reglan] in order to treat gastrointestinal disorders.” The governmental organization stated that all companies now selling metoclopramide must add a boxed warning stating explicitly its potential effects when used in high dosages or over a long period of time.

Syndicate content